Alert archive / New Mexico / River Flood Warnings in 2017

River Flood Warning 4, NWS Albuquerque, NM

October 5, 2017Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this river flood warning at Oct 5, 2017, 10:16 AM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2017, 10:16 AM MDT (16:16 UTC)
Expired
Oct 5, 2017, 8:58 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM
Flood severity
Moderate

Counties Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Galisteo Creek below Galisteo Dam (RGCN5).

Action stage
9 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08317950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

028 
WGUS45 KABQ 051616
FLWABQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albuquerque NM
1016 AM MDT Thu Oct 5 2017

...The National Weather Service in Albuquerque has issued a flood 
warning for the following rivers in New Mexico... 

  Galisteo Creek below Galisteo Dam affecting 
  Sandoval and Santa Fe Counties
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-060617-
/O.NEW.KABQ.FL.W.0004.171005T1616Z-171006T0617Z/
/RGCN5.2.ER.171005T0427Z.171005T1230Z.171005T1817Z.NR/
1016 AM MDT Thu Oct 5 2017

The National Weather Service in Albuquerque has issued a 

* Flood Warning for 
  The Galisteo Creek Near Galisteo Creek below Galisteo Dam.
* until late tonight...Or until the warning is cancelled.
* At  9:45 AM Thursday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Flood history...This crest compares to a previous crest of 11.6 feet
  on Sep 16 2013.


&&





$$
4 follow-up statements
914 
WGUS45 KABQ 051653 CCA
FLWABQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albuquerque NM
1016 AM MDT Thu Oct 5 2017

...The National Weather Service in Albuquerque has issued a flood 
warning for the following rivers in New Mexico... 

  Galisteo Creek below Galisteo Dam affecting 
  Sandoval and Santa Fe Counties
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-060617-
/O.COR.KABQ.FL.W.0004.171005T1616Z-171006T0617Z/
/RGCN5.2.ER.171005T0427Z.171005T1230Z.171005T1817Z.NR/
1016 AM MDT Thu Oct 5 2017

The National Weather Service in Albuquerque has issued a 

* Flood Warning for 
  The Galisteo Creek Near Galisteo Creek below Galisteo Dam.
* until late tonight...Or until the warning is cancelled.
* At  9:45 AM Thursday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Flood history...This crest compares to a previous crest of 11.6 feet
  on Sep 16 2013.


&&
LAT...LON 3547 10621 3545 10620 3549 10626 3556 10638 
 3553 10636 3551 10626    




$$
647 
WGUS45 KABQ 051655 CCB
FLWABQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albuquerque NM
1016 AM MDT Thu Oct 5 2017

...The National Weather Service in Albuquerque has issued a flood 
warning for the following rivers in New Mexico... 

  Galisteo Creek below Galisteo Dam affecting 
  Sandoval and Santa Fe Counties
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-060617-
/O.COR.KABQ.FL.W.0004.171005T1616Z-171006T0617Z/
/RGCN5.2.ER.171005T0427Z.171005T1230Z.171005T1817Z.NR/
1016 AM MDT Thu Oct 5 2017

The National Weather Service in Albuquerque has issued a 

* Flood Warning for 
  Galisteo Creek below Galisteo Dam.
* until late tonight...Or until the warning is cancelled.
* At 9:45 AM Thursday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Flood history...This crest compares to a previous crest of 11.6 feet
  on Sep 16 2013.


&&
LAT...LON 3547 10621 3545 10620 3549 10626 3556 10638 
 3553 10636 3551 10626 




$$
617 
WGUS45 KABQ 051834 CCC
FLWABQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albuquerque NM
1016 AM MDT Thu Oct 5 2017

...The National Weather Service in Albuquerque has issued a flood 
warning for the following rivers in New Mexico... 

  Galisteo Creek below Galisteo Dam affecting 
  Sandoval and Santa Fe Counties
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-060617-
/O.COR.KABQ.FL.W.0004.171005T1616Z-171006T0617Z/
/RGCN5.2.ER.171005T0427Z.171005T1230Z.171005T1817Z.NR/
1016 AM MDT Thu Oct 5 2017

The National Weather Service in Albuquerque has issued a 

* Flood Warning for 
  The Galisteo Creek below Galisteo Dam.
* until late tonight...Or until the warning is cancelled.
* At  9:45 AM Thursday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Flood history...This crest compares to a previous crest of 11.6 feet
  on Sep 16 2013.


&&

LAT...LON 3547 10621 3545 10620 3549 10626 3551 10638 
 3553 10636 3551 10626  



$$
623 
WGUS85 KABQ 060258
FLSABQ
Flood Statement
National Weather Service Albuquerque NM
858 PM MDT Thu Oct 5 2017

...The flood warning is cancelled for the following rivers in New 
Mexico...
 
  Galisteo Creek Near Galisteo Dam affecting Sandoval and Santa Fe 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-060328-
/O.CAN.KABQ.FL.W.0004.000000T0000Z-171006T0617Z/
/RGCN5.2.ER.171005T0427Z.171005T1230Z.171005T2035Z.NR/
858 PM MDT Thu Oct 5 2017

The Flood Warning is cancelled for
  The Galisteo Creek Near Galisteo Dam.
* At 8:45 PM Thursday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  2:35 PM Thursday.
* Forecast...The river will continue to fall to 3.9 feet by Saturday 
  morning.
* Flood history...This crest compares to a previous crest of 7.1 feet 
  on Aug 11 1977.


&&

LAT...LON 3547 10621 3545 10620 3549 10626 3551 10638 
 3553 10636 3551 10626           



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Oct 5, 5:28 AM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Oct 5, 5:28 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
528 AM MDT Thu Oct 5 2017

.AVIATION...
12Z TAF CYCLE
Higher terrain obscured mainly from the Contdvd eastward. Areas MVFR
to IFR cigs/vsbys in showers, tstms and br/fg. A few strong to
severe thunderstorms with large hail and wnd gusts to 50kt are
possible over much of nrn and central NM along and north of
Interstate 40 aft 18Z.

&&

.PREV DISCUSSION...329 AM MDT Thu Oct 5 2017...
.SYNOPSIS...
An unseasonably moist air mass will remain in place across New Mexico
today through this evening, as low level southerly flow will
persist. Scattered to numerous thunderstorms are expected across
central and northern New Mexico today and this evening. A few
thunderstorms could become severe, producing hail and strong winds.
Thunderstorms will end in western New Mexico after midnight, while
isolated activity will continue across central and eastern New
Mexico. A Pacific cold front will cross the region on Friday,
bringing much drier air and cooler temperatures. Saturday and Sunday
will feature clear to mostly clear skies with temperatures returning
back to near normal.

&&

.DISCUSSION...
Precipitable water values continue to be unusually high for early
October across NM. Precipitable water values range from approximately
1.4 to 1.7 inches over southern and eastern NM. In the region
extending from northeast NM to central NM to west central NM, values
range from 1.0 to 1.4 inches, and north central and northwest NM
values range from 0.5 to 1.0 inches. The 00Z KABQ sounding showed
some drier air below 700 millibars, but ample moisture between 700
millibars and 500 millibars, and a precipitable water value of 1.01
inches. With so much atmospheric moisture available and models in
good agreement in showing weak jet maxima moving over the region,
scattered to numerous showers and thunderstorms will continue today
and this evening. Thunderstorms will be capable of producing 1 to 2
inches per hour, and the flash flood watch for much of central and
eastern NM remains in effect through midnight MDT. Adequate
instability with lifted indices near minus 4 degrees C and CAPE
values greater than 1000 J/kg will crate a risk for severe
thunderstorms across the norther half of NM, excluding only the far
western portions of the state.

A dry Pacific cold front will move across NM Friday, and any rainfall
is expected to develop to the east of NM in west TX. Winds will
become light late Friday night into Saturday morning under clear
skies. Low temperatures are expected to fall below the freezing mark
in the Upper Rio Grande valley and west of the divide in west central
NM. Zonal flow aloft Saturday and Sunday will bring continued dry
weather to the region with highs near normal. Models are in good
agreement that a strong backdoor cold front will move across eastern
NM to the central mountains on Monday, knocking highs in eastern NM
down to 8 to 14 degrees below normal. Mainly dry and cooler than
normal weather is expected Tuesday and Wednesday with sub-freezing
temperatures covering a larger area in northern and western NM Monday
night and Tuesday night.

&&

.FIRE WEATHER...
...Moist conditions with showers and thunderstorms through
tonight followed by much drier and windy weather Friday...

Showers and thunderstorms with locally heavy rainfall will persist
over much of northern and central New Mexico today and tonight
before drier and windy weather scours out much of the moisture on
Friday.  A few strong to severe storms with large hail and damaging
wind gusts are possible today and tonight over a large portion of
northern and central New Mexico. Cell motion will be to the
northeast.

The majority of showers and storms today and tonight will be focused
from the Continental Divide eastward, as the low level flow will
begin to shift to south and southwesterly, allowing for some drying
in far northwest New Mexico. Highs today will be close to average
for early October. Areas of fair to poor vent rates will be found
over the north and east with good to excellent rates along and west
of the Contdvd.

West to northwest winds will begin to strengthen tonight over the
northern high terrain, then spread area wide Friday. Daytime
humidities will be significantly lower and showers and storms will
relegated to the southeast third or so of the forecast area.  Gusts
to around 45 or 50 mph are possible mainly over the north central
higher terrain and the northeast highlands/plains. Vent rates will
be excellent Friday. Despite the windy and drier conditions, only
some very localized critical conditions are forecast Friday
afternoon west of the Contdvd.

Friday night humidities and temperatures will be significantly
lower/cooler as gusty northwest to north winds diminish. Dry
conditions and lighter winds are expected Saturday. Ventilation will
be greatly reduced Saturday with widespread poor rates forecast.
Sunday will also be dry with several degrees of warming. Poor vent
rates persist Sunday over portions of the north.

A stronger front will impact the eastern plains and central mt chain
Monday. The front will push into the RGV Monday night. The GFS and
ECMWF do have their differences with the ECMWF faster initially
bringing the front into northeast New Mexico. They both agree on a
much stronger trough/upper low swinging into the central
Rockies/Great Basin at the same time, suggesting there could be
another round of precipitation at least for the north and parts of
the east Mon-Wed. Thereafter, the GFS still insists on a slug of
moisture rotating into the state from the south but the ECMWF
remains dry. High temperatures by Tuesday look to be about 5 to
nearly 20 degrees below average although lows will be within a few
degrees of normal.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones...
NMZ511>515-518-519-521>523-527>539.

&&
Hazardous weather outlook, Oct 5, 3:55 AM MDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
355 AM MDT Thu Oct 5 2017

NMZ501>540-061200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
355 AM MDT Thu Oct 5 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A flash flood watch is in effect for much of central and eastern New
Mexico for today through midnight tonight. Areas in eastern New
Mexico are especially at risk for flash flooding due to the heavy
rainfall across portions of the area over the past 2 days. There will
also be a threat of severe thunderstorm activity for most of the
northern half of the state, excluding the far west, this afternoon
and evening. The primary threats in any severe thunderstorm will be
large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few strong thunderstorms with large hail and damaging winds are
possible Friday over the far eastern plains. Friday afternoon west to
northwest winds in the north central and northeast highlands may gust
as high as 45 to 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather, flooding and
rainfall amounts through the National Weather Service Albuquerque web
site at weather.gov/abq or by calling 1.888.386.7637. You can also
submit storm reports and photos on our Facebook page or via Twitter
using the hashtag nmwx.

28

In the hours before

Local storm report, Oct 5, 5:14 AM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 AM MDT THU OCT 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 W GALISTEO            35.40N 105.98W
10/04/2017                   SANTA FE           NM   EMERGENCY MNGR

            SOFTBALL TO SOCCER BALL SIZED ROCKS WASHED ACROSS
            COUNTY ROAD 42 RESULTING IN A ROAD CLOSURE IN AND JUST
            WEST OF GALISTEO.

&&

CORRECTED LOCATION

EVENT NUMBER ABQ1702224

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 6:00 PM MDTAreal Flood AdvisoryABQSocorro, Valencia2 hr
Oct 4, 6:01 PM MDTSpecial Weather StatementABQValencia29 min
Oct 4, 6:16 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe119 min
Oct 4, 6:19 PM MDTSpecial Weather StatementABQSanta Fe26 min
Oct 4, 6:25 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe50 min
Oct 4, 6:46 PM MDTFlash Flood WarningABQSanta Fe119 min
Oct 4, 7:14 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe46 min
Oct 4, 7:16 PM MDTAreal Flood AdvisoryABQTorrance, Valencia119 min
Oct 4, 7:49 PM MDTRiver Flood WarningABQChaves37 hr
Oct 4, 7:59 PM MDTSpecial Weather StatementABQSan Miguel31 min
Oct 4, 8:03 PM MDTAreal Flood AdvisoryABQSocorro, Valencia117 min
Oct 4, 8:29 PM MDTSpecial Weather StatementABQSan Miguel31 min
Oct 4, 10:32 PM MDTSpecial Weather StatementABQSan Miguel28 min
Oct 4, 11:18 PM MDTAreal Flood AdvisoryABQSan Miguel117 min
Oct 4, 11:25 PM MDTAreal Flood AdvisoryABQSocorro, Valencia2 hr
Oct 5, 12:33 AM MDTAreal Flood WarningABQSandoval, Santa Fe9 hr
Oct 5, 12:40 AM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia2 hr
Oct 5, 12:58 AM MDTAreal Flood AdvisoryABQHarding, San Miguel2 hr
Oct 5, 1:42 AM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union2 hr
Oct 5, 3:08 AM MDTAreal Flood AdvisoryABQHarding, San Miguel112 min
Oct 5, 3:24 AM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel81 min
Oct 5, 4:28 AM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union2 hr
Oct 5, 5:24 AM MDTAreal Flood AdvisoryABQQuay, San Miguel81 min
Oct 5, 6:26 AM MDTAreal Flood AdvisoryABQHarding, San Miguel94 min
Oct 5, 6:44 AM MDTAreal Flood AdvisoryABQChaves, Lincoln2 hr
Oct 5, 7:37 AM MDTAreal Flood AdvisoryABQChaves83 min
Oct 5, 10:44 AM MDTAreal Flood AdvisoryABQCurry3 hr
Oct 5, 12:12 PM MDTAreal Flood AdvisoryABQGuadalupe6 hr
Oct 5, 12:58 PM MDTAreal Flood AdvisoryABQGuadalupe2 hr
Oct 5, 1:35 PM MDTSpecial Weather StatementABQSocorro25 min
Oct 5, 1:47 PM MDTAreal Flood AdvisoryABQSan Miguel3 hr
Oct 5, 1:53 PM MDTSpecial Weather StatementABQ37 min
Oct 5, 2:11 PM MDTSpecial Weather StatementABQSocorro34 min
Oct 5, 2:18 PM MDTSpecial Weather StatementABQValencia27 min
Oct 5, 2:24 PM MDTSevere Thunderstorm WarningABQCibola, Valencia51 min
Oct 5, 2:28 PM MDTSevere Thunderstorm WarningABQSocorro47 min
Oct 5, 2:57 PM MDTSpecial Weather StatementABQ33 min
Oct 5, 3:08 PM MDTAreal Flood AdvisoryABQValencia112 min
Oct 5, 3:11 PM MDTSpecial Weather StatementABQRio Arriba34 min
Oct 5, 3:15 PM MDTSevere Thunderstorm WarningABQTorrance, Valencia17 min
Oct 5, 3:17 PM MDTAreal Flood AdvisoryABQGuadalupe118 min
Oct 5, 3:20 PM MDTFlash Flood WarningABQValencia115 min
Oct 5, 3:25 PM MDTSevere Thunderstorm WarningABQSandoval50 min
Oct 5, 3:30 PM MDTAreal Flood AdvisoryABQUnion2 hr
Oct 5, 3:33 PM MDTAreal Flood AdvisoryABQSandoval117 min
Oct 5, 3:37 PM MDTSpecial Weather StatementABQValencia23 min
Oct 5, 3:44 PM MDTSpecial Weather StatementABQRio Arriba31 min
Oct 5, 3:44 PM MDTSevere Thunderstorm WarningABQSocorro, Valencia46 min
Oct 5, 3:54 PM MDTSevere Thunderstorm WarningABQSocorro51 min
Oct 5, 4:13 PM MDTFlash Flood WarningABQGuadalupe2 hr
Oct 5, 4:13 PM MDTFlash Flood WarningABQSocorro3 hr
Oct 5, 4:15 PM MDTSpecial Weather StatementABQSocorro30 min
Oct 5, 4:22 PM MDTSevere Thunderstorm WarningABQSocorro38 min
Oct 5, 4:34 PM MDTAreal Flood AdvisoryABQSocorro3 hr
Oct 5, 4:34 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel116 min
Oct 5, 4:44 PM MDTSevere Thunderstorm WarningABQSocorro46 min
Oct 5, 4:58 PM MDTSpecial Weather StatementABQRio Arriba32 min
Oct 5, 5:04 PM MDTSevere Thunderstorm WarningABQSocorro41 min
Oct 5, 5:09 PM MDTSpecial Weather StatementABQSandoval36 min
Oct 5, 5:14 PM MDTFlash Flood WarningABQValencia3 hr
Oct 5, 5:15 PM MDTSevere Thunderstorm WarningABQSandoval23 min
Oct 5, 5:18 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe117 min
Oct 5, 5:25 PM MDTFlash Flood WarningABQGuadalupe, Harding, Quay, San Miguel3 hr
Oct 5, 5:53 PM MDTSpecial Weather StatementABQSocorro37 min
Oct 5, 5:55 PM MDTSpecial Weather StatementABQSocorro35 min

Nearby

River Flood Warnings in New Mexico, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.